Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 622, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 25, 2003, 4:21 PM CDT for Foard County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2003, 4:21 PM CDT (21:21 UTC)
- Expired
- Jun 25, 2003, 4:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Foard County, TX
The radar
The Altus AFB radar (KFDR), 85 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 4:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.4 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2726 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:00 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 25, 3:00 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 300 PM CDT WED JUN 25 2003 VERY ACTIVE EVENING AND OVERNIGHT EXPECTED ACROSS THE AREA AS A STRONG COLD FRONT...FOR LATE JUNE...MARCHES ACROSS THE AREA. STORMS ALREADY ALONG THE FRONT TO OUR NORTH ACROSS KS ARE EXPECTED TO DEVELOP SOUTH ALONG THE FRONT LATE THIS AFTN AND EVENING. POSSIBILITY WILL EXIST FOR SEVERE WX WITH HAIL AND WIND BEING INITIAL THREAT EARLY AS STORMS MAY REMAIN MORE DISCRETE. HOWEVER STORMS SHOULD QUICKLY LINE OUT AND BECOME MORE OF A WIND AND HEAVY RAIN THREAT OVERNIGHT...AS SQUALL LINE DEVELOPS AND MOVES THROUGH THE STATE. ALTHOUGH STORMS WILL LIKELY PRODUCE HEAVY RAIN AND SOME FLASH FLOODING IS POSSIBLE ACTIVITY SHOULD CONT TO BE PROGRESSIVE ENOUGH TO LIMIT OVERALL FLOODING POTENTIAL. FRONT SHOULD CLEAR MOST OF AREA BY 12Z WITH GFS BEING QUICKER THAT ETA WITH BOTH FRONTAL POSITION AND BACK EDGE OF PRECIP. WILL FOLLOW GFS TIMING...BUT WILL KEEP SOME POPS GOING ACROSS AREA THROUGH TOMORROW MORNING BEFORE LIMITING CHANCES TO THE FAR SOUTH BY TOMORROW AFTN AS STRONG SUBSIDENCE DEVELOPS ACROSS AREA IN WAKE OF SYSTEM. OTHERWISE LOOKS LIKE MUCH MORE PLEASANT WX TO FINISH OUT THE WEEK WITH DRIER AND COOLER TEMPS THROUGH SAT. MODELS SHOW RETURN FLOW DEVELOPING BY SAT WITH TROUGH DEVELOPING IN HIGH PLAINS BY SUN AND MID LEVEL WAVE MOVING THROUGH. FOR NOW WILL KEEP FORECAST DRY AS MUCH OF ACTIVITY LOOKS TO REMAIN TO OUR NORTH AND WEST. OTHERWISE REMAINDER OF FORECAST LOOKS DRY WITH TEMPS WARMING ONCE AGAIN INTO THE 90S BY SUN. FCSTID =30 OKC 92 61 80 58 / 100 30 0 0 HBR 93 61 79 58 / 80 30 0 0 SPS 95 66 82 60 / 90 50 0 0 GAG 85 54 77 54 / 40 20 0 0 PNC 90 57 79 56 / 80 20 0 0 DUA 93 68 84 59 / 80 70 0 0 .OUN... OK...NONE. TX...NONE.
Hazardous weather outlook, Jun 25, 11:58 AM CDT, 4 hours 23 minutes before
OKZ004>048-050>052-TXZ083>090-261200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1158 AM CDT WED JUN 25 2003
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
ALONG AND SOUTH OF A LINE FROM CHEROKEE...TO CHEYENNE.
TIMING...
ACROSS NORTHERN OKLAHOMA...THE MOST LIKELY TIME IS AFTER 4 PM. ACROSS
SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS...THE MOST LIKELY TIME
IS FROM LATE EVENING THROUGH TONIGHT.
IMPACTS...
WIND GUSTS TO 70 MPH WILL BE THE MOST LIKELY SEVERE WEATHER
THREAT...HOWEVER HAIL TO THE SIZE OF GOLF BALLS...WILL BE POSSIBLE
DURING THE LATE AFTERNOON AND EARLY EVENING.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER AFTER 4 PM.
DISCUSSION...
A STRONG COLD FRONT FOR EARLY SUMMER WAS LOCATED ACROSS NORTHWEST
OKLAHOMA AT MIDDAY. BY LATE AFTERNOON...THE FRONT IS EXPECTED TO
MOVE TO NEAR THE NORTHERN EDGE OF THE SLIGHT RISK AREA. ADDITIONAL
HEATING AND DESTABILIZATION...ALONG WITH A WEAKENING CAPPING
INVERSION...ARE EXPECTED TO RESULT IN THUNDERSTORMS EXPANDING
SOUTHWARD FROM KANSAS ALONG THE FRONT...DURING THE MID AND LATE
AFTERNOON. BY LATE IN THE DAY...THE FRONT WILL ACCELERATE
SOUTHWARD...ALLOWING THESE THUNDERSTORMS TO FORM INTO A SQUALL
LINE...THAT WILL THEN MOVE SOUTHWARD OVERNIGHT.
INITIAL THUNDERSTORM DEVELOPMENT OVER NORTHERN OKLAHOMA...WILL BE
ACCOMPANIED BY THE MOST FAVORABLE VERTICAL WIND SHEAR FOR ORGANIZED
SEVERE WEATHER...SUPPORTING THE RISK OF LARGE HAIL...AND DAMAGING
STRAIGHT LINE WINDS. LATER IN THE PERIOD...AS THUNDERSTORMS MOVE
AWAY FROM THE MOST FAVORABLE VERTICAL WIND PROFILE...THE HAIL THREAT
WILL DIMINISH...BUT THE THREAT FOR DAMAGING STRAIGHT LINE WINDS WILL
CONTINUE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUN 26.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
DUE TO MODERATE TO HIGH INSTABILITY...AND A VERY MOIST
AIRMASS...THUNDERSTORMS THAT DEVELOP WILL LIKELY BE ACCOMPANIED BY
LOCALLY HEAVY RAIN. RAINFALL RATES OF 2...TO POSSIBLY 3 INCHES PER
HOUR...WILL BE POSSIBLE...THAT MAY RESULT IN FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS MAY LINGER IN SOUTHEAST OKLAHOMA AND ADJACENT PARTS OF
NORTH TEXAS THURSDAY MORNING NEAR THE COLD FRONT.
OTHER HAZARDOUS WEATHER...
NONE.
JAMESIn the hours before
Special weather statement, Jun 25, 4:01 PM CDT, 20 minutes before
OKZ007-008-011>013-252115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 401 PM CDT WED JUN 25 2003 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD...GRANT...KAY... MAJOR AND NOBLE COUNTIES. A LINE OF RAPIDLY DEVELOPING THUNDERSTORMS WAS LOCATED FROM 5 MILES NORTHWEST OF BRAMAN TO DRUMMOND AT 401 PM CDT...MOVING EAST AT 15 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN GARFIELD...GRANT...KAY...MAJOR AND NOBLE COUNTIES... INCLUDING THE CITIES OF ENID AND PONCA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MILLER
Special weather statement, Jun 25, 4:04 PM CDT, 17 minutes before
TXZ084-087-252130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 404 PM CDT WED JUN 25 2003 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD AND KNOX COUNTIES. A SEVERE THUNDERSTORM WAS LOCATED 21 MILES WEST OF BENJAMIN AT 404 PM CDT...MOVING NORTHEAST AT 20 MPH. PEOPLE IN FOARD AND KNOX COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MILLER
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 4:43 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 77 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.